MAUDE Adverse Event Report: CENTINEL SPINE, LLC. PRODISC L SUPERIOR PLATE, SIZE MEDIUM, 11, STERILE; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC. PRODISC L SUPERIOR PLATE, SIZE MEDIUM, 11, STERILE; PROSTHESIS, INTERVERTEBRAL DISC
Model Number PDL-M-SP11S
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Patient contacted centinel spine regarding the material composition of prodisc l us.The patient received a prodisc l at l5/s1 on (b)(6) 2020.The patient recently learned they have some strong metal allergies.The patient requested information on the metal alloys and percentage used in prodisc l.The patient also had cervical spine surgery in 2019 and total shoulder replacement in 2021.Lot numbers of the prodisc l devices were provided.Further communications indicate the patient is allergic to molybdenum, nickel, aluminum, tantalum, tin, platinum, cadmium, gallium.The patient is not having complications with the prodisc l device beyond an allergy to some of the materials.The patient reported having a high concentration of molybdenum in an unrelated total shoulder implant.The shoulder implant has swelling, pain, weakness, decreased rom, numbness in the skin, and delayed healing.The inflammation has spread and is impacting the rest of the patient's body (systemic).Patient reports entire body is painful and tires (exhausted) easily.The other implants in the cervical (unknown mfg device) and lumber spine (prodisc l) have become more painful and the patient believes this is due to systemic inflammation due to increased allergen exposure.The patient and surgeon are very reluctant to remove the prodisc l device and would only do so if absolutely necessary.The surgeon has taken x-rays at follow up visits.The prodisc l was described as perfect.The patient feels there is no issue with the prodisc l device besides the metal sensitivity.No indication of medical or surgical intervention.Patient is gathering information for themselves and physicians to determine an action plan.
 
Additional Manufacturer Narrative
The patient's direct information indicates an allergic response to several metals used in the manufacture of prodisc l.The patient has indicated that they recently learned they have a metal allergy.The information suggests the allergy was discovered after receiving the prodisc l implant.The patient's total shoulder implant is believed to be the primary allergen contributor.The patient has systemic inflammation as well as pain and local inflammation to the prodisc l.The prodisc l device is believed to be a contributor to the patient's allergic response.The patient also has an undisclosed cervical spine implant and total should implant.The total shoulder implant was indicated to be the primary allergen contributor.This information led to a determination the complaint is a reportable event requiring an mdr submission.No other submissions are required.Dhr review did not find any problems in manufacturing which may have contributed to the complaint.Complaint history found the rate of allergy to prodisc implants is improbable/negligible.The rate is within expected limits based on the risk assessment.The prodisc l dfmea identifies allergy to implant materials as a potential risk and patient harm.There have been no capas associated with this complaint.The device remains implanted and is not planned/scheduled to be removed.The patient indicated that removal of the prodisc l is a last resort.The prodisc l ifu indicates that allergy to implant materials is a contraindication.The investigation determined the complaint is likely due to a patient - implant biocompatibility.Though rare and improbable likelihood of occurrence, some patients will be allergic to the implant materials.This condition is contraindicated in the device labeling.This situation suggests the allergy was discovered after the patient had already received the prodisc l implant.This submission is for 1 of 3 devices involved in the event.

Brand Name
PRODISC L SUPERIOR PLATE, SIZE MEDIUM, 11, STERILE
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester PA 19380
Manufacturer (Section G)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
jason smith
900 airport rd, suite 3b
west chester, PA 19380
4848878810
MDR Report Key13457686
Report Number3007494564-2022-00001
Device Sequence Number17360211
Product Code MJO
UDI-Device Identifier00843193111807
UDI-Public00843193111807
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberPDL-M-SP11S
Device Lot NumberH618295
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale